MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072); Rupture (2208)
Date of Event 10/20/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) year post initial procedure, the patient presented emergently with a ruptured aneurysm due to a type iiia endoleak as detected by ct (computed tomography) scan.It was noted that there was a loss of component overlap between the afx2 bifurcated stent graft and vela suprarenal extension, and the physician believes this overlap reduction is due to aortic remodeling (non-device-related).The physician elected to not treat the patient at this time because of the patient's advanced age, in addition to honoring the wishes of the patient's family.Subsequently the patient expired due to hemorrhagic shock.Note: as the exact date of death is unknown, the best estimate was used, which is the date of event.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) year post initial procedure, the patient presented emergently with a ruptured aneurysm due to a type iiia endoleak as detected by ct (computed tomography) scan.It was noted that there was a loss of component overlap between the afx2 bifurcated stent graft and vela suprarenal extension, and the physician believes this overlap reduction is due to aortic remodeling (non-device-related).The physician elected to not treat the patient at this time because of the patient's advanced age, in addition to honoring the wishes of the patient's family.Subsequently the patient expired due to hemorrhagic shock.Note: as the exact date of death is unknown, the best estimate was used, which is the date of event.Additional information: clinical assessment identified sac growth of 11mm.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.There are no other equivalent adverse events / incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event / incident was completed.An examination of medical records and / or medical imaging received by endologix shows the type iiia endoleak and rupture events are confirmed.This is consistent with the reported adverse event / incident.The reported death due to hemorrhagic shock could not be confirmed with the medical records available for review.The clinical evaluation also shows reasonable evidence to suggest growth of 11mm.These findings were discovered during an examination of the post implant computed tomography (ct) scan dated on (b)(6) 2020.The most likely causation for the type iiia endoleak and rupture events are most likely anatomy related due to aortic remodeling, a proximal neck diameter measurement of 15mm (should be 18-32mm), and the proximal overlap at 40mm at the index procedure.The final patient status was reported as expired.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events / incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.G4: date of received by manufacturer has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10817747
Report Number2031527-2020-00332
Device Sequence Number19274542
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)200307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model NumberBEA22-80/I16-40
Device Lot Number2226929-010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN: (B)(6).; AFX VELA SUPRARENAL, SN (B)(4)
Outcome Attributed to Adverse Event Death;